Estimates for trajectories confined to a cone in ℝn

Piernicola Bettiol, Alberto Bressan, Richard B. Vinter

Research output: Contribution to journalArticlepeer-review

13 Scopus citations

Abstract

We develop estimates on the distance of a trajectory, associated with a differential inclusion ẋ Ε F in ℝn, to a given set of feasible F-trajectories, where "feasible" means "with values confined to a given cone." When the cone is a half space, it is known that a (linear) Kh(x) estimate of the W1,1 distance is valid, where K is a constant independent of the initial choice of trajectory and h(x) is a measure of the constraint violation. A recent counterexample has unexpectedly demonstrated that linear estimates of the distance are no longer valid when the state constraint set is the intersection of two half spaces. This paper addresses fundamental questions concerning the approximation of general F-trajectories by F-trajectories confined to a cone which is the intersection of two half spaces. In this context, we establish the validity of a (superlinear) Kh(x) | ln h(x)| estimate of the distance. We demonstrate by means of an example that the structure of this estimate is optimal. We show furthermore that a linear estimate can be recovered in the case when the velocity set F is strictly convex.

Original languageEnglish (US)
Pages (from-to)21-41
Number of pages21
JournalSIAM Journal on Control and Optimization
Volume49
Issue number1
DOIs
StatePublished - 2011

All Science Journal Classification (ASJC) codes

  • Control and Optimization
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Estimates for trajectories confined to a cone in ℝ<sup>n</sup>'. Together they form a unique fingerprint.

Cite this